Format

Send to

Choose Destination
Intern Med. 2015;54(10):1219-22. doi: 10.2169/internalmedicine.54.4329. Epub 2015 May 15.

Drug-induced Liver Injury with HHV-6 Reactivation.

Author information

1
Department of Gastroenterology and Rheumatology, Fukushima Medical University School of Medicine, Japan.

Abstract

Liver dysfunction was identified in a 16-year-old boy hospitalized with high fever and abdominal pain and fullness. He had received pharmacotherapy for a headache 2 months previously and other drugs for a high fever 4 days prior to being admitted to our hospital. The patient's liver dysfunction was consistent with and fulfilled the criteria for drug induced liver injury, but the laboratory findings showed elevated procalcitonin levels, hyponatremia and leukocytosis. Moreover, we confirmed the presence of human herpesvirus 6 (HHV-6) DNA. The patient exhibited symptoms of high fever and abdominal pain and fullness but no exanthema. The clinical and laboratory findings did not satisfy the criteria for drug-induced hypersensitivity syndrome, and we speculate that the diversity of clinical and laboratory findings may have resulted from HHV-6 reactivation. To the best of our knowledge, this is the first case report on drug-induced liver injury with various findings due to HHV-6 reactivation. HHV-6 reactivation should be considered in patients with drug induced liver injury even in the absence of exanthema.

[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center